Alert archive / Nebraska / Special Weather Statements in 2024
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 25, 2024, 11:30 PM CDT for Custer County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2024, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 26, 2024, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.00 in
- Wind
- 50
County Custer County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2923 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
775
WWUS83 KLBF 260430
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1130 PM CDT Tue Jun 25 2024
NEZ038-260500-
Custer NE-
1130 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CUSTER COUNTY
THROUGH MIDNIGHT CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Berwyn, or 10 miles southeast of Broken Bow, moving southeast at 65
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broken Bow, Ansley, Mason City, Berwyn, Weissert, Westerville, Block
Hill Basin, and Gavin Siding.
This includes the following highways...
Highway 183 between mile markers 78 and 103.
Highway 2 between mile markers 276 and 306.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central Nebraska.
&&
LAT...LON 4129 9980 4154 9958 4144 9922 4105 9921
TIME...MOT...LOC 0430Z 310DEG 56KT 4134 9945
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:48 PM CDT, 4 hours 42 minutes earlier. Its key messages:
- Thunderstorms this evening near a warm front across northern Nebraska with a threat of large hail and strong winds
- Near daily storm chances through the weekend, including potential for a strong/severe storm tomorrow (west) and Thursday (everywhere)
- Varying temperatures the next several days, including warm Wednesday, milder (north central) Thursday, and back to very hot by Monday
Area forecast discussion, Jun 25, 6:48 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 648 PM CDT Tue Jun 25 2024 .KEY MESSAGES... - Thunderstorms this evening near a warm front across northern Nebraska with a threat of large hail and strong winds - Near daily storm chances through the weekend, including potential for a strong/severe storm tomorrow (west) and Thursday (everywhere) - Varying temperatures the next several days, including warm Wednesday, milder (north central) Thursday, and back to very hot by Monday && .SYNOPSIS... Issued at 408 PM CDT Tue Jun 25 2024 Nebraska is squeezed between a bubble of high pressure over the Rio Grande and an approaching upper trough in the Canadian Prairie provinces, resulting in quasi-zonal flow aloft. Near the surface, a low sits directly over the Sandhills with a warm front extending east along the Hwy 20 corridor, a dryline stretching south near the Hwy 83 corridor, and a cool front back toward the Colorado Rockies. South of the front, highs in the mid/upper 90s accompanied nearly cloudless skies. As of 20z, a cumulus field developed across north central Neb from near VTN to ONL as backed northeasterly surface winds intersect the front. Abundant moisture is available as shown by dew points around 70F and PWAT of over 1" (at LBF) or 1.7" (at OAX). Latest mesoanalysis from SPC/RAP and 19z RAOB from OAX indicate ample instability along the front in the form of 4000 j/kg MUCAPE and 30-40 kts of 0-6km shear. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 408 PM CDT Tue Jun 25 2024 This evening into tonight... The big question surrounds convective initiation and evolution along the warm front in northern Nebraska. CAMs guidance has differing scenarios, ranging from a couple rounds of isolated storms that brush the CWA to widespread convection across the northeast half. The environment is definitely capable of organized storms and supercells, consisting of a severe hail and wind threat. The 19z OAX RAOB shows a rather fat CAPE profile with very steep mid level lapse rates (8.5+ c/km), but also abundant DCAPE (1300+ j/kg). Also cannot rule out a tornado along/north of the front where LCL's dip and low level flow is sufficiently backed. Despite these parameters, the cap appears to be holding in place and will play a large role in the timing and overall coverage of thunder in the northern Sandhills. For now, blanketed the Hwy 20 corridor with chc PoP (~30%) through the evening. The most likely timeframe of thunder activity will be 00-06z, centered around southeastward progressing convection off the Black Hills and other initiation along the front in Nebraska, although the latter may be concentrated toward the northeast quadrant of the state. The tricky part of the whole setup is the conditionality. Coverage may be very limited, but whatever storm affects the region could very easily become severe. Overnight, low level winds transition to north and eventually northeast, helping to retain moisture. Lows should be fairly mild in the lower/mid 60s. Tomorrow and tomorrow night... The upper ridge expands northward along the spine of the Rockies, ultimately broadening over the High Plains. At the surface, high pressure builds in from the north with southeasterly return flow beginning later in the afternoon. That setup will influence the next round of convection. The most likely scenario suggests deep upslope flow help kick off storms in CO/WY, and the steering flow pushes the activity into the panhandle and ultimately the Sandhills after dark. The initial wave may fizzle as it reaches the Hwy 61 corridor in the evening, but a stout low level jet and a mid-level wave rounding the large scale ridge should provide the oomph to get new development across the Sandhills. As for temps, predominant northerly low level flow will limit highs to the lower/mid 80s across north central Neb, while fair skies and quicker return to southerly flow should push temps to around 90F again in the southwest. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 408 PM CDT Tue Jun 25 2024 Late week into the weekend, upper flow turns zonal once again over Nebraska as the ridge flattens and a progressive trough swings through the northern Plains and Upper Midwest. A brief buildup of a ridge brings the heat to start next week. The combination of the synoptic changes aloft and various surface boundaries and frontal passages, temperatures will vary quite a bit both spatially and temporally during this period. For instance on Thursday, more consistent precip and clouds may hold north central Neb to the mid 70s while an H85 thermal ridge will push the panhandle into lower 90s. Friday, the heat dome is concentrated toward southwest Neb, then some locations in the Sandhills may struggle to break 70F on Saturday. Perhaps the greatest confidence in temps is regarding the warmup next Monday where most spots should top 90F and the far southwest has another chance to break 100F. On a related note to all the thermal differences, precip chances will stick around through the period, but vary wildly in coverage and overall potential. Currently, the greatest potential exists Thursday evening, Friday evening (south), and Sunday. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 643 PM CDT Tue Jun 25 2024 Isolated thunderstorms across northern Sandhills into north central Nebraska this evening may bring erratic winds and large hail to any location impacted, including KVTN terminal. Thunderstorm activity farther south into the southern Sandhills and central Nebraska is a little less certain. Winds will generally be out of the north to north east around 5 to 10 kts throughout the forecast period. Winds will start to switch to the southeast in the afternoon across northern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Snively SHORT TERM...Snively LONG TERM...Snively AVIATION...Gomez
Hazardous weather outlook, Jun 25, 3:50 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CDT Tue Jun 25 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-262100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CDT Tue Jun 25 2024 /250 PM MDT Tue Jun 25 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Rest of this afternoon and Tonight. Isolated severe thunderstorms are possible across north central Nebraska late this afternoon into the evening. The main hazards will be large hail and damaging winds, although, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated severe thunderstorms are possible across southwest Nebraska into the Panhandle on Wednesday. The hazards are damaging winds and locally heavy rainfall which may cause flooding in some areas. Thunderstorms are possible Thursday through Sunday but the risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 25, 10:26 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
1026 PM CDT Tue Jun 25 2024
NEZ059-260400-
Lincoln NE-
1026 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LINCOLN COUNTY
THROUGH 1100 PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hershey, or 13 miles northwest of North Platte, moving southeast at
40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Platte, Sutherland, Hershey, O'Fallons, and Birdwood.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 159 and 176.
Highway 83 between mile markers 77 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4116 10112 4124 10086 4105 10074 4093 10106
TIME...MOT...LOC 0325Z 335DEG 34KT 4122 10099
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Jun 25, 10:34 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
1034 PM CDT Tue Jun 25 2024
NEZ009-010-027-028-260400-
Loup NE-Holt NE-Garfield NE-Rock NE-
1034 PM CDT Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...NORTHWESTERN GARFIELD AND SOUTHWESTERN HOLT COUNTIES THROUGH
1100 PM CDT...
At 1034 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stuart to 12 miles northwest of Amelia to near
Rose. Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atkinson, Stuart, Amelia, Rose, Emmet, Pony Lake, Sybrant, Twin Lakes
State Wildlife Management Area, and Carson Lake.
This includes the following highways...
Highway 183 between mile markers 154 and 160.
Highway 20 between mile markers 274 and 306.
Highway 281 between mile markers 186 and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
&&
LAT...LON 4262 9856 4222 9883 4194 9930 4221 9957
4266 9920
TIME...MOT...LOC 0334Z 318DEG 43KT 4259 9912 4236 9912 4214 9950
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RobergSpecial weather statement, Jun 25, 10:48 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
1048 PM CDT Tue Jun 25 2024
NEZ038-260430-
Custer NE-
1048 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CUSTER COUNTY
THROUGH 1130 PM CDT...
At 1047 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Anselmo, or 23 miles southwest of Brewster, moving
southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Broken Bow, Callaway, Merna, Anselmo, Victoria Springs State
Recreation Area, Lillian, Round Valley, Pleasant Hill, and Milldale.
This includes the following highways...
Highway 2 between mile markers 249 and 280.
Highway 92 between mile markers 254 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central Nebraska.
&&
LAT...LON 4158 10024 4174 10024 4173 10001 4157 9948
4137 9962 4124 9993
TIME...MOT...LOC 0347Z 315DEG 37KT 4163 10007
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RobergSpecial weather statement, Jun 25, 11:01 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
1101 PM CDT Tue Jun 25 2024
NEZ009-010-027>029-038-260445-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-Rock NE-
1101 PM CDT Tue Jun 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...GARFIELD...SOUTHERN HOLT...NORTHEASTERN CUSTER AND
NORTHWESTERN WHEELER COUNTIES THROUGH 1145 PM CDT...
At 1101 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Chambers to near Calamus
Reservoir State Recreation Area. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burwell, Chambers, Bartlett, Amelia, Calamus Reservoir State
Recreation Area, Knievels Corner, Virginia Smith Dam, Hannamon Bayou
Campground, Buffalo Flats, Carson Lake, Sunfish Lake, Homestead
Knolls Campground, Cumminsville, Four Corners, Horseshoe Bend Lake,
Nunda Shoal Campground, Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 129 and 144.
Highway 281 between mile markers 143 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central and north central Nebraska.
&&
LAT...LON 4174 9876 4174 9922 4197 9959 4243 9883
4222 9830 4207 9830
TIME...MOT...LOC 0401Z 302DEG 36KT 4231 9878 4191 9933
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RobergLocal storm report, Jun 25, 11:16 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1116 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM Hail 18 NNW Whitman 42.29N 101.62W
06/25/2024 M3.00 Inch Cherry NE Public
0833 PM Hail 17 N Whitman 42.29N 101.54W
06/25/2024 M4.00 Inch Cherry NE Public
&&Special weather statement, Jun 25, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1130 PM CDT Tue Jun 25 2024
NEZ038-260500-
Custer NE-
1130 PM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CUSTER COUNTY
THROUGH MIDNIGHT CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Berwyn, or 10 miles southeast of Broken Bow, moving southeast at 65
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broken Bow, Ansley, Mason City, Berwyn, Weissert, Westerville, Block
Hill Basin, and Gavin Siding.
This includes the following highways...
Highway 183 between mile markers 78 and 103.
Highway 2 between mile markers 276 and 306.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central Nebraska.
&&
LAT...LON 4129 9980 4154 9958 4144 9922 4105 9921
TIME...MOT...LOC 0430Z 310DEG 56KT 4134 9945
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jun 25, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jun 25, 8:10 PM CDT | Special Weather Statement | LBF | Rock | 50 min |
| Jun 25, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 25, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 42 min |
| Jun 25, 8:36 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jun 25, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 41 min |
| Jun 25, 9:00 PM CDT | Tornado Warning | LBF | Grant, Hooker | 45 min |
| Jun 25, 9:08 PM CDT | Special Weather Statement | LBF | Cherry | 52 min |
| Jun 25, 9:18 PM CDT | Tornado Warning | LBF | Arthur, Grant, Hooker, McPherson | 27 min |
| Jun 25, 9:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 42 min |
| Jun 25, 9:56 PM CDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 49 min |
| Jun 25, 10:26 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Jun 25, 10:34 PM CDT | Special Weather Statement | LBF | Holt | 26 min |
| Jun 25, 10:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 25, 11:01 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 44 min |
Nearby
Special Weather Statements in Nebraska, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.